Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 47, NWS Austin/San Antonio, TX

March 13, 2007Atascosa County, Karnes County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 13, 2007, 9:58 PM CDT for Atascosa County, Karnes County, Wilson County, Texas. It took effect at Mar 13, 2007, 10:04 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 9:58 PM CDT (02:58 UTC)
In effect from
Mar 13, 2007, 10:04 PM CDT
Expired
Mar 14, 2007, 1:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 80 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 140304
FFWEWX
TXC013-123-149-177-255-285-287-493-140600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  LEE
  FAYETTE
  GONZALES
  LAVACA
  WILSON
  DEWITT
  ATASCOSA
  KARNES

* UNTIL 100 AM CDT

* AT 948 PM CDT...WIDESPREAD SHOWERS AND THUNDERSTORMS PRODUCING MODERATE
  TO HEAVY RAINFALL WERE OCCURRING ACROSS THE WARNED COUNTIES. RAINFALL
  RATES WERE ESTIMATED AT ONE HALF TO ONE INCH AN HOUR.  MOVEMENT WAS
  EAST AT NORTHEAST AT 20 TO 30 MPH. DUE TO SATURATED GROUNDS ANY ADDITIONAL
  RAINFALL WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING.  

* LOCATIONS IN THE WARNING INCLUDE YOAKUM...WESTHOFF...TANGLEWOOD...
  SUTHERLAND SPRINGS...SUBLIME...STOCKDALE...SMILEY...SHINER...
  SCHULENBURG...ROUND TOP...PANDORA...NIXON...MULDOON...MOULTON...
  LEXINGTON...LA GRANGE...HOCHHEIM...HALLETTSVILLE...GONZALES...
  GILLETT...GIDDINGS...FLORESVILLE...FLATONIA...FEDOR...
  FAYETTEVILLE...EZZELL...DIME BOX AND CHEAPSIDE.

PLEASE CHECK WITH YOUR LOCAL LAW ENFORCEMENT AGENCY OR TXDOT FOR
THE LATEST INFORMATION ON ROAD CLOSURES.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2869 9799 2879 9810 2862 9834 2904 9851
      2935 9818 2935 9776 2996 9697 3026 9708
      3040 9727 3054 9694 3028 9667 3017 9680
      3015 9666 2997 9658 2964 9689 2935 9659

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 7:18 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 13, 7:18 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT TUE MAR 13 2007

.UPDATE...
HAVE INCLUDED TORNADO WATCH #61 AND EXPIRED SEVERE THUNDERSTORM
WATCH #60. HAVE ALSO TAPERED OFF POPS TO SLIGHT CHANCE FAR WEST AS
UPPER TROUGH IS NOW ON THE MOVE. FINALLY, HAVE RE-ESTABLISHED
TRENDS TO SENSIBLE WEATHER GRIDS FOR TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 634 PM CDT TUE MAR 13 2007/

AVIATION...
UPPER LEVEL LOW ACROSS THE TEXAS PANHANDLE WILL CONTINUE TO
PROGRESS EASTWARD OVERNIGHT. THIS WILL LEAD TO A CONTINUED CHANCE
FOR SHRA/TSRA ACROSS SOUTH CENTRAL TEXAS THROUGH MUCH OF THE TAF
PERIOD. CIGS ACROSS THE REGION WILL CONTINUE TO BE PREVAILING MVFR
WITH POCKETS OF EMBEDDED IFR/LIFR...BUT CONDITIONS WILL GRADUALLY
DETERIORATE OVERNIGHT. WIDESPREAD IFR CONDITIONS ARE EXPECTED
BEFORE SUNRISE. IFR/LIFR VSBYS ARE POSSIBLE...BUT SHOULD REMAIN
TEMPO AND LOCALIZED. AS THE UPPER LOW EJECTS TO THE EAST...CONDITIONS
WILL SLOWLY IMPROVE FROM WEST TO EAST BY LATE MORNING. MODERATE
SOUTHERLY FLOW CAN BE EXPECTED...EXCEPT IN AND AROUND
THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 400 PM CDT TUE MAR 13 2007/

DISCUSSION...
A CONTINUED GOOD CHANCE OF RAIN EXPECTED THROUGH WEDNESDAY
MORNING...WITH LOCALLY HEAVY RAIN STILL POSSIBLE. WILL KEEP FLASH
FLOOD WATCH THRU 7 AM WEDNESDAY MORNING. LOW ALOFT NEAR THE SE
CORNER OF NEW MEXICO IS FORECAST TO MOVE EAST ACROSS TEXAS
TONIGHT AND WEDNESDAY MORNING. AHEAD OF THIS MARCH RAIN
MAKER...OCCASIONAL RAIN WILL CONTINUE FORMING TONIGHT...WITH
SHOWERS AND THUNDERSTORMS. THE AREA OF RAIN WILL SLOWLY MOVE EAST
TONIGHT THRU WEDNESDAY MORNING...AS THE LOW ALOFT IS CARRIED
EAST.  BY WEDNESDAY AFTERNOON A COMPOSITE OF SOLUTIONS SINCE THE
WEEKEND SHOWS THE LOW MOVING EAST OF THE AREA...SIGNALING
DECREASING CLOUDS AND RAIN CHANCES FROM THE WEST BEGINNING
WEDNESDAY MORNING AND CONTINUING THRU WEDNESDAY AFTERNOON.

MORE STABLE CONDITIONS EVOLVING QUICKLY FROM THE WEST
WEDNESDAY NIGHT AND THURSDAY MORNING. THIS MAY HELP
PATCHY FOG FORM OVER PART OF THE AREA THURSDAY MORNING...
THEN MIXING OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY...
AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON
THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME
WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING
FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY
AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING
WEATHER SYSTEM. A MOSTLY SUNNY TO PARTLY CLOUDY DAY
IS EXPECTED SATURDAY.  INCREASING CLOUDS ARE EXPECTED
SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS
RETURN AND INCREASE.

MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING
UP IN THE WEEK OF MAR 19 TO MAR 24. ONE WINDOW COULD COME
WITH A WEAK COOL FRONT IN THE MIDDLE OF NEXT WEEK AND
ANOTHER WINDOW FOR RAIN SHOWS UP LATE NEXT WEEK TO THE
WEEKEND OF MARCH 24 AND 25...AS A 500 HPA LOW IS FORECAST
TO APPROACH THE AREA FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  79  58  84  56 / 100  50  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  60  78  54  84  52 / 100  50  10  -   -
DEL RIO INTL AIRPORT           57  87  57  89  60 /  30  10  -   -   -
SAN ANTONIO INTL AIRPORT       60  81  58  86  58 / 100  40  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

04/13
Hazardous weather outlook, Mar 13, 5:37 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CDT TUE MAR 13 2007

TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
537 AM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF SOUTH CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Mar 13, 4:32 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             NORDHEIM                28.92N 97.61W
03/13/2007  E0.50 INCH       DEWITT             TX   LAW ENFORCEMENT

&&

MS
Local storm report, Mar 13, 6:49 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BANDERA                 29.72N 99.07W
03/13/2007  E0.25 INCH       BANDERA            TX   EMERGENCY MNGR

            ONE QUARTER TO THREE-EIGHTHS INCH HAIL REPORTED NEAR THE
            CITY OF BANDERA.

0500 PM     FLASH FLOOD      NEW BRAUNFELS           29.70N 98.12W
03/13/2007                   COMAL              TX   DEPT OF HIGHWAYS

            ROADS NEAR THE INTERSECTION OF HIGHWAY 46 AND LOOP 337
            CLOSED DUE TO HIGH WATER.

0640 PM     HAIL             KARNES CITY             28.89N 97.90W
03/13/2007  E0.75 INCH       KARNES             TX   LAW ENFORCEMENT

&&

MS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:14 PM CDTSevere Thunderstorm WarningEWXDeWitt31 min
Mar 14, 11:06 AM CDTSevere Thunderstorm WarningEWXFayette54 min
Mar 14, 5:58 PM CDTFlash Flood WarningEWXDeWitt2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.